- … show all 0 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
A 13-year-old boy developed tetracycline-induced photo-onycholysis while receiving doxycycline.
The boy had periodontal disease, and started doxycycline; his antibacterial dosage was approximately 20 mg/day, as he broke the 100mg tablet into four pieces, probably losing some of the drug. He loved to play pinball while at the beach, and his thumbs were pointed upwards, thus being the most sun-exposed. A week later, he reported pain on the tips of his fingers and toes [duration of treatment to reaction onset not clearly stated]. Upon examination, he had onycholysis and haemorrhages of the proximal part of the nails. A half-moon-shaped and distally concave separation surrounded by a pigmented zone was more pronounced on his thumbs than on his other fingernails. The temporal correlation with drug intake and the clinical appearance of the nail changes led to the diagnosis of tetracycline-induced photo-onycholysis.
Doxycycline was withdrawn on the 10th day of treatment. Four weeks later, the b ...
Volume 1486, Issue 1 , p 15
- Cover Date
- Print ISSN
- Online ISSN
- Springer International Publishing
- Additional Links
- Industry Sectors